Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 211, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2017, 2:10 PM EDT for Clay County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 2:10 PM EDT (18:10 UTC)
- Expired
- Jul 16, 2017, 2:39 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1850 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WUUS52 KJAX 161810
SVRJAX
FLC019-161900-
/O.NEW.KJAX.SV.W.0211.170716T1810Z-170716T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
210 PM EDT SUN JUL 16 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Central Clay County in northeastern Florida...
* Until 300 PM EDT
* At 210 PM EDT, a severe thunderstorm was located near Middleburg,
and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Green Cove Springs, Penney Farms and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2991 8178 2994 8194 3006 8187 3001 8168
3001 8167
TIME...MOT...LOC 1810Z 097DEG 1KT 3000 8183
HAIL...0.75IN
WIND...60MPH
$$
STRUBLE2 follow-up statements
841
WWUS52 KJAX 161827
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
227 PM EDT SUN JUL 16 2017
FLC019-161900-
/O.CON.KJAX.SV.W.0211.000000T0000Z-170716T1900Z/
Clay FL-
227 PM EDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL CLAY COUNTY...
At 227 PM EDT, a severe thunderstorm was located near Middleburg, and
is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Green Cove Springs, Penney Farms and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2991 8178 2994 8194 3006 8187 3001 8168
3001 8167
TIME...MOT...LOC 1827Z 097DEG 1KT 3000 8184
HAIL...0.75IN
WIND...60MPH
$$
STRUBLE049
WWUS52 KJAX 161839
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
239 PM EDT SUN JUL 16 2017
FLC019-161849-
/O.CAN.KJAX.SV.W.0211.000000T0000Z-170716T1900Z/
Clay FL-
239 PM EDT SUN JUL 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2991 8178 2994 8194 3006 8187 3001 8168
3001 8167
TIME...MOT...LOC 1838Z 097DEG 1KT 3000 8184
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:56 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 16, 8:56 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 856 AM EDT Sun Jul 16 2017 .UPDATE... 12Z sounding this morning showed much higher moisture values compared to this time yesterday, with precipitable water values increasing to 2.1 inches from around 1.6 inches. Temperatures aloft have cooled due to the ridge sinking to the south and weakening. Light west to southwesterly flow prevailed through 300mb, which will result in the Gulf coast sea breeze being dominant today and storm motion being slowly to the east northeast. A shortwave trough will continue to push into the region from the north throughout the day, and this will enhance precipitation chances, especially across southeast Georgia. Numerous to widespread showers and storms are forecast across southeast Georgia and much of northeast Florida. Scattered storms are expected for north central Florida due to being closer to the upper ridge, and some drier air lingering there. A few strong to severe storms are possible this afternoon, with the main threat being wet microbursts producing gusty winds. Frequent lightning and locally heavy rainfall are expected as storms move slowly. Highs will generally be in the lower 90s, except near 90 along the beaches. Heat indices will range from 100-107F this afternoon. && .AVIATION... VFR conditions will continue through early afternoon. Storms will develop around 18Z with storms impacting most of the TAF sites in the mid to late afternoon hours with restrictions expected. Light winds this morning will become south to southeast at 5-10 knots this afternoon. Winds will become variable and gusty in/around storms. Winds will become light again tonight. && .PRELIMINARY POINT TEMPS/POPS... AMG 91 74 90 73 / 70 50 50 40 SSI 89 78 88 77 / 60 60 50 30 JAX 93 75 91 75 / 60 40 60 20 SGJ 89 75 89 75 / 40 20 40 20 GNV 91 73 92 73 / 60 30 60 20 OCF 92 74 92 74 / 40 30 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Struble/Corless
Hazardous weather outlook, Jul 16, 2:39 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 239 AM EDT Sun Jul 16 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-170645- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 239 AM EDT Sun Jul 16 2017 ...MODERATE RISK OF RIP CURRENTS TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected to develop this afternoon and evening across northeast Florida and southeast Georgia. Frequent lighting, heavy rainfall and localized flooding are the primary hazards. A few storms could produce strong to marginally severe wind gusts. There is a moderate risk of rip currents at area beaches this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... An active summertime pattern is expected through Thursday, with scattered to numerous thunderstorms expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 16, 12:32 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1232 PM EDT SUN JUL 16 2017
FLZ020-021-161715-
Hamilton FL-Suwannee FL-
1232 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE AND WEST
CENTRAL HAMILTON COUNTIES UNTIL 115 PM EDT...
At 1231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dowling Park, or 12 miles southwest of Suwannee River State Park,
moving east at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Suwannee River State Park, Dowling Park, Luraville and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
3035 8319 3038 8319 3039 8317 3041 8318
3042 8321 3049 8310 3014 8300 3010 8321
3012 8323 3017 8323 3018 8325 3023 8324
3023 8325 3025 8324 3026 8325
TIME...MOT...LOC 1631Z 255DEG 9KT 3025 8327
STRUBLESpecial weather statement, Jul 16, 1:21 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Jacksonville FL 121 PM EDT SUN JUL 16 2017 FLZ025-125-161800- Inland Duval FL-Coastal Duval FL- 121 PM EDT SUN JUL 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 200 PM EDT... At 121 PM EDT, Doppler radar was tracking a strong thunderstorm over Normandy, or near Jacksonville, moving northeast at 15 mph. Nickel size hail and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Jacksonville, Unf, Arlington, Cisco Gardens, Ortega, San Pablo, Craig Field, Fort Caroline, Nas Jax and Oceanway. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3019 8179 3036 8187 3053 8155 3028 8143 TIME...MOT...LOC 1721Z 246DEG 12KT 3031 8175 STRUBLE
Special weather statement, Jul 16, 1:32 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Jacksonville FL 132 PM EDT SUN JUL 16 2017 FLZ024-124-GAZ165-166-161815- Inland Nassau FL-Coastal Nassau FL-Inland Camden GA- Coastal Camden GA- 132 PM EDT SUN JUL 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 215 PM EDT... At 132 PM EDT, Doppler radar was tracking a strong thunderstorm near St. Marys. This storm was nearly stationary. Nickel size hail and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... St. Marys, Kingsland, Kings Bay Base and Yulee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3059 8148 3061 8168 3080 8171 3084 8148 TIME...MOT...LOC 1732Z 272DEG 4KT 3070 8160 STRUBLE
Special weather statement, Jul 16, 2:05 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
205 PM EDT SUN JUL 16 2017
FLZ032-161845-
Clay FL-
205 PM EDT SUN JUL 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 245 PM
EDT...
At 205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleburg. This storm was nearly stationary.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Green Cove Springs, Middleburg, Penney Farms and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2990 8179 2998 8193 3012 8187 3002 8168
3000 8165
TIME...MOT...LOC 1805Z 226DEG 2KT 3000 8181
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:32 PM EDT | Special Weather Statement | JAX | Suwannee | 43 min |
| Jul 16, 1:21 PM EDT | Special Weather Statement | JAX | Duval | 39 min |
| Jul 16, 1:32 PM EDT | Special Weather Statement | JAX | Nassau | 43 min |
| Jul 16, 1:52 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jul 16, 1:54 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 25 min |
| Jul 16, 1:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 16, 2:05 PM EDT | Special Weather Statement | JAX | Clay | 40 min |
| Jul 16, 2:12 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jul 16, 2:22 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 38 min |
| Jul 16, 2:24 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Jul 16, 2:25 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 16, 2:32 PM EDT | Areal Flood Advisory | JAX | Clay | 88 min |
| Jul 16, 2:38 PM EDT | Areal Flood Advisory | JAX | Duval | 97 min |
| Jul 16, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 27 min |
| Jul 16, 2:49 PM EDT | Areal Flood Advisory | JAX | Nassau | 86 min |
| Jul 16, 2:53 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Jul 16, 3:02 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jul 16, 3:05 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jul 16, 3:21 PM EDT | Special Weather Statement | JAX | Gilchrist | 39 min |
| Jul 16, 3:31 PM EDT | Special Weather Statement | JAX | Bradford, Union | 44 min |
| Jul 16, 3:52 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Union | 19 min |
| Jul 16, 4:05 PM EDT | Special Weather Statement | JAX | Bradford, Union | 40 min |
| Jul 16, 4:17 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Union | 43 min |
| Jul 16, 4:33 PM EDT | Areal Flood Advisory | JAX | Bradford | 57 min |
| Jul 16, 4:36 PM EDT | Special Weather Statement | JAX | Bradford | 39 min |
| Jul 16, 4:37 PM EDT | Special Weather Statement | JAX | Putnam | 38 min |
| Jul 16, 4:41 PM EDT | Areal Flood Advisory | JAX | Alachua | 94 min |
| Jul 16, 4:47 PM EDT | Areal Flood Advisory | JAX | Baker, Union | 3 hr |
| Jul 16, 5:18 PM EDT | Areal Flood Warning | JAX | Alachua, Bradford | 57 min |
| Jul 16, 5:31 PM EDT | Special Weather Statement | JAX | Columbia | 29 min |
| Jul 16, 6:13 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.